MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C22A-004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhagic Stroke (4417)
Date of Event 04/05/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The patient was implanted with a total of four cannulae on (b)(6) 2025 as follows: the lvad excor apex cannula for children ø 12/9 mm (c22a-004); l 27 cm; lot no.00145787.The lvad arterial cannula for small children ø 6 mm; l 25 cm (c80g-021m); lot no.00125255.The rvad atrial cannula ø 12/9 mm; l 32 cm; head 23 mm (c23v-004m); lot no.00145788.The rvad arterial cannula for small children ø 6 mm; l 25 cm (c80g-021m); lot no.00148388.The cannulae were in use on the patient from on (b)(6) 2025 until they were removed from the patient on (b)(6) 2025.The event occurred on 2025-04-05, which is (87 days) after the cannulae were placed on the patient.The details of the lvad apex cannula lot no.00145787 are provided in section d4.The information of the other three cannulae used on the patient are as follows: the cannula c23v-004m with lot no.00145788: the manufacture date for this lot: 2024-08-29, the expiration date for this lot: 2027-07-25, udi: (b)(4).The cannula c80g-021m with lot no.00125255: the manufacture date for this lot: 2022-11-03, the expiration date for this lot: 2025-09-30, udi: (b)(4).The cannula c80g-021m with lot no.00148388: the manufacture date for this lot: 2024-10-25, the expiration date for this lot: 2027-10-02, udi: (b)(4).We have reviewed the production records of the excor cannulae and the cannulae were produced according to our specifications.
 
Event or Problem Description
Berlin heart gmbh clinical affairs was informed by the clinic on 2025-07-17 that a patient suffered an hemorrhagic stroke after receiving fibrinolytics for a clot in one of the cannulae.As a result, the patient was declared brain dead.Care was withdrawn from the patient on (b)(6) 2025.The patient was being supported with the excor system in bi-vad configuration.Deposits were noted in the excor cannulae.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key22786576
Report Number3004582654-2025-00045
Device Sequence Number8256660
Product Code DSQ
UDI-Device Identifier04260090040492
UDI-Public(01)04260090040492(17)270725(10)00145787
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC22A-004
Device Lot Number00145787
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age24 MO
Patient SexMale
Patient Weight12 KG